MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 14IN2 2-0 DA CT-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFXSPI PDS+ BI VIO 14IN2 2-0 DA CT-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not evaluated.If further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2024 and barbed suture was used.The suture snapped in half.No additional info was given to the rep.No patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.Two needle suture pieces and one top foil were received for analysis.The product code is sxpp2b412 which is a strand double armed.During the initial inspection of the sample, no breakage suture was observed.But the extremes were noted to be cut probably caused by a surgical instrument.The swage and attachment area were noted to be as expected.However, marks probably caused by a surgical instrument were noted on the body needle.This product code sxpp2b412 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As per the conditions of the returned sample, no conclusion could be reached on the cause of the reported event.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSPI PDS+ BI VIO 14IN2 2-0 DA CT-1
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20759571
Report Number2210968-2024-12368
Device Sequence Number12901876
Product Code NEW
UDI-Device Identifier10705031464520
UDI-Public(01)10705031464520(17)231213(10)TPBCUM
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberSXPP2B412
Device Lot NumberTPBCUM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown